View Full Version : I love Strattera, except for the muscle fatigue


Wallydraigle
09-12-16, 11:51 PM
Hi, everyone. First post. I'm 33 and just discovered I have ADHD (inattentive, mainly). I started Strattera a couple months ago, and it is life-changing. I can pay attention. I can plan more than one thing per day. I no longer feel constantly overwhelmed. I can sleep at night (insomnia has been a lifelong problem, even with sleep aids).

Almost all of the side effects went away within these first couple months. I am really happy with Strattera, and I don't want to give it up. I fear stimulants because of my chronic insomnia.

Of the side effects that are still hanging around, the only one that really bothers me is the muscle fatigue. While I have more energy overall, it's really interfering with exercise. I'm the fittest I've been since high school and the lightest I've been since before having kids, but running is so hard now. You know how your muscles feel when you hold your breath as long as you can? That's how running makes my legs feel. I've even changed the time of day I take it so it's after my morning run, but that hasn't really helped.

I've found other posts on other side effects, but none on this specifically. Is there a way to counteract this? I am not giving up Strattera; I'll just live with this side effect if I have to. But I'd rather not, if possible. Thanks!

sarahsweets
09-13-16, 12:23 AM
I dont know much about the muscle fatigue but if its really interfering with your workouts you could try something else. I understand you worry about stimulants and your happy with strattera but I wanted to say that very often, stimulants can actually correct insomnia because they address the anxiety that adhd brings. Very often the insomnia is better because our days are better. Obviously though, strattera is working for you, just wanted to share.

Wallydraigle
09-13-16, 12:43 AM
Thanks. I've been cautiously entertaining the thought, but I really want to find a workaround if possible. My insomnia is rarely anxiety related. I'm just ALERT. Sometimes the knowledge that I'll be a zombie the next day makes me anxious, but mostly it's just that my brain won't shut off.

I lift weights, too, and it doesn't seem to interfere with that as much. It really seems to be faster movements that are a problem. Anytime I do a workout that involves jumping, I have the same problem. I run because I like it, it's good for my heart and lungs, and it helps me sleep at night. But I don't LOVE it the way many people do. Sub-par running won't ruin my life.

Henrey
09-14-16, 10:06 PM
That explains it. I've been on Strattera for about 10 days and my legs have been achey and very restless at night. My runs have been slogs. I didn't put it together with Stattera, but I knew something wasn't right.

I am also sweating much more than ever. My shirts are soaked and sweat is pouring off of me when I exercise. Is this a common side effect? I am taking it for ADHD issues, but not sure how much it is working since I am drowsy at work after only a few restless hours of sleep everynight. Any advice or suggestions are appreciated. I've been wanting to know if I'm alone with these issues.

jman05
10-01-16, 03:00 PM
My muscles would get kind of achey when I take half Doses. I would consider it a withdraw symptom along with tiredness.

bethinhfx
10-23-16, 06:13 PM
I didn't know that strattera caused muscle fatigue but does that ever answer some questions I have been having. I also on olanzapine and blamed it on that. I love to run but haven't been able to. In fact I feel like a sloth! Now I know why, which means I will probably be going off the stratera. I have put quite a bit of weight on and am not exersizing. I didn't put the two together. Thank you! BETH

TheTalon
10-30-16, 01:53 AM
I'm a regular cyclist and I've had similar problems on Strattera.

Week 1-4 @ 40mg
Week 4-8 @ 80mg
Now I'm 2 weeks into 100mg (and finally seeing some ADHD improvements!)

In my instance I think some of the fatigue was related to sweating, I've had to take heaps of electrolytes and magnesium tablets to stay hydrated, severely tired muscles and muscle cramps if I don't. If I keep on top of the salt levels then the fatigue is still there, but reduced and manageable. I can still go on 4+ hour rides no problem, but I need to be very careful to drink a lot and keep taking the tablets. There are times when my body will just start sweating like crazy, it's happened during a ride and it was like a tap pouring off my head. I was just fortunate to get home with enough salt in the system.

However, I also have a related problem that hasn't gone away; anaerobic performance at threshold is non existent.
It's like I hit the limits of my aerobic systems and there is nothing else there for extra efforts. I have a pretty low HR for a 36yr old. Maximum I've ever seen is 189, and anything above 170 is where i'm using my anaerobic systems. Since the 4th week of Strattera I haven't seen my HR go above 172, doesn't matter how hard I push. With a power output down along with the HR. Very frustrating.

It has crushed my racing abilities as you need those short anaerobic bursts of a few seconds to stay in the race. I have given up racing in the last few weeks as it is too depressing (and pointless!).

vagrant
10-31-16, 04:11 AM
Interesting. I don't tend to get fatigue from Strattera. In fact it I get fatigue normally. Taking Strattera lifts my fatigue which for me is amazing.

I do find if I am fatigued, it might be from something else (I'm often fatigued a day or two after sex strangely enough). Magnesium and zinc have been helpful from time to time.

TheTalon
11-07-16, 11:51 PM
Week 1-4 @ 40mg
Week 5-8 @ 80mg
Now I'm 2 weeks into 100mg (and finally seeing some ADHD improvements!)


Coming back to this, now at the end of week 3 on 100mg. I don't think it's helping and I'm putting my initial assessment of ADHD improvements down to a burning house* scenario. I was searching for improvements and wanted them so badly. If anything the Strattera has probably made my productivity worse because I get waves of tiredness where I just want to sleep.

On the muscle fatigue side. I think it's getting worse for me, but it's so very very odd. If I have 1 or 2 days off the bike I feel horrible when I try and ride, very painful fatigue feeling in the muscles, usually lasts about 30mintues. But if I ride back-to-back days then the muscle fatigue doesn't really appear. very odd.

I've emailed my psychiatrist and he says it's time to give up, doesn't think there is much chance after 11 weeks on it. Plus the symptoms of tiredness, fatigue, sexual-disfunction were almost getting to the point where it wouldn't be worth it, even if it did cure the ADHD.


*Burning house.
When things are urgent or the house is on fire I find I perform really well, seems to give me focus and drive. Only works when the sh*t hits the fan though.

Waitingame
12-26-16, 12:27 AM
It made my head very quiet, but agree on exhaustion and muscle fatigue, as well as bursts of energy needed to accelerate.

Remember one particularly rough day right before I quit taking it that I had tried to go hit golf balls, had a crappy practice, and then felt so worn out I would have happily given my clubs away so I wouldn't have had to carry them to the car.

The quiet mind was very nice, but my body went downhill so badly in the meantime, and definitely couldn't get anything done unless it was an emergency.